Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS Cleveland, OH

June 21, 2007Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2007, 4:55 PM EDT for Wyandot County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 4:55 PM EDT (20:55 UTC)
Expired
Jun 21, 2007, 5:14 PM EDT
In force
19 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wyandot County, OH

The radar

The Cleveland radar (KCLE), 131 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2340 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 212054
SVRCLE
OHC175-212130-
/O.NEW.KCLE.SV.W.0150.070621T2055Z-070621T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
455 PM EDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 530 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR UPPER SANDUSKY...
  AND MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEVADA AND HARPSTER.

LAT...LON 4097 8322 4095 8318 4095 8318 4089 8311
      4070 8311 4070 8324 4085 8337 4086 8340
      4087 8340

$$
KUBINA
1 follow-up statement
000 
WWUS51 KCLE 212114
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT THU JUN 21 2007

OHC175-212123-
/O.CAN.KCLE.SV.W.0150.000000T0000Z-070621T2130Z/
WYANDOT OH-
513 PM EDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR WYANDOT COUNTY IS CANCELLED...
PEA SIZE HAIL AND HEAVY RAINS WERE REPORTED AT NEVADA AROUND 507 PM.

LAT...LON 4097 8322 4095 8318 4095 8318 4089 8311
      4070 8311 4070 8324 4085 8337 4086 8340
      4087 8340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:22 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 21, 3:22 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT THU JUN 21 2007

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING AND
USHER IN COOLER AIR DURING THE DAY ON FRIDAY. HIGH PRESSURE WILL
SETTLE IN TO OUR SOUTHEAST THIS WEEKEND AND ALLOW FOR MUCH WARMER
AIR TO RETURN TO OHIO AND PENNSYLVANIA BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CURRENTLY WATCHING A WEAK COLD FRONT JUST TO THE NORTH OF THE
FORECAST AREA.  SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
JUST AHEAD OF THE FRONT BUT FAST MOVING NATURE OF THE FRONT SHOULD
ALLOW THESE STORMS TO BE SOUTH OF THE FORECAST AREA BY EARLY
EVENING.  WILL KEEP THE FORECAST DRY FOR TONIGHT BUT INCLUDE A BRIEF
MENTION FOR LATE THIS AFTERNOON FOR MAINLY EASTERN OHIO. DRIER AIR
WILL WORK IN FROM MICHIGAN OVERNIGHT WITH LOWS IN THE LOW TO MID
50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SOME MODEL DISCREPANCIES CONTINUE TO MAKE THEMSELVES PRESENT WITH
TODAYS RUNS.  BOTH THE NAM AND THE GFS CONTINUE TO INDICATE HIGH
PRESSURE MOVING IN FROM THE NORTH DURING THE DAY ON FRIDAY BUT THE
GFS IS STRONGER WITH THE HIGH THAN THE NAM.  THE NAM BRINGS IN SOME
SCATTERED SHOWERS JUST TO THE SOUTHWEST OF THE FORECAST AREA FRIDAY
AND SATURDAY WHILE THE GFS PUSHES DRY AIR ALL THE WAY TO CENTRAL
INDIANA.  HESITANT TO GO COMPLETELY DRY PER THE GFS SOLUTION BUT
HAVE TRENDED THE FORECAST TOWARD A DRIER SOLUTION BY GOING WITH
SLIGHT CHANCES ON SATURDAY ONLY ACROSS THE FAR WESTERN COUNTIES.
EVEN THOUGH THE NAM SHOWS LIGHT PRECIP...IT DOES CONFINE IT TO THE
FAR SOUTHWESTERN COUNTIES.

TEMPERATURES FRIDAY AND SATURDAY SHOULD RUN RIGHT AROUND
NORMAL...COOLER THAN NORMAL AT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
EXTENDED PORTION OF THE FORECAST WILL FEATURE A GENERAL WARMING
TREND AS HIGH PRESSURE SETS UP TO THE SOUTHEAST OF THE FORECAST
AREA.  ZONAL FLOW AND WEAK RIDGING ALOFT WILL SUPPORT FAIR WEATHER
THROUGH THE MIDDLE OF NEXT WEEK...PREVIOUS MODEL SOLUTIONS INDICATED
A FRONT MAY TRY TO DROP SOUTHWARD ACROSS THE AREA SUNDAY
NIGHT/MONDAY MORNING BUT THIS HAS SINCE BEEN REPLACED WITH A HIGH TO
OUR SOUTH WHICH LOOKS MORE REALISTIC.  STILL SOME VARYING SOLUTIONS
BETWEEN THE EURO GFS AND CMC MODELS BUT OVERALL CONSENSUS SEEMS TO
POINT TOWARD A DRY START TO NEXT WEEK.  LOOKS LIKE A COLD FRONT WILL
TRY AND DROP SOUTHWARD OUT OF LOWER MICHIGAN ON WEDNESDAY BUT THERE
IS SOME QUESTION ABOUT HOW MUCH MOISTURE WILL BE AVAILABLE AHEAD OF
THE FRONT AND WILL RETAIN SLIGHT CHANCE POPS INSTEAD OF COMING UP
INTO THE CHANCE CATEGORY.  HIGH PRESSURE WORKS IN FROM THE NORTH
BEHIND THE FRONT...USHERING IN ADDITIONAL DRY AIR FOR THE END OF
NEXT WEEK.

OVERALL TEMPS WILL BE ON THE WARM/HOT SIDE...WITH LOWS AND HIGHS
THROUGH THE EXTENDED CONSISTENTLY 5 TO 10 DEGREES ABOVE NORMAL.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
INSTABILITY HAS POOLED ALONG AN AHEAD OF A WEAK COLD FRONT THAT
EXTENDS FROM NEAR LAKE ERIE ALONG THE SOUTHERN MICHIGAN BORDER.
CAPE HAS INCREASED TO 1500 TO 2000 J/KG WITH 0-6 KM SHEAR FROM 45
TO 50 KNOTS. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP WITH SOME
HAIL AND WINDS GUSTS TO 50 KNOTS POSSIBLE ALONG THE ERIE LAKESHORE
FROM CLEVELAND WEST TO TOLEDO. THIS ACTIVITY IS RACING SOUTHEAST
NEAR 45 KNOTS AND MAY AFFECT THE MFD AND CAK AIRPORTS. CLEARING
SHOULD RAPIDLY SPREAD INTO THE REGION AFTER 20-22 UTC.

VFR CONDITIONS AREA EXPECTED TONIGHT AND FRIDAY.

HIGH PRESSURE TO SPREAD ACROSS THE GREAT LAKES AND E CANADA
THROUGH THE WEEKEND AND VFR CONDITIONS SHOULD CONTINUE. RIDGE
SHOULD STRENGTHEN AT SURFACE AND ALOFT BY MONDAY AND DRY WEATHER
EXPECTED ERLY NEXT WEEK ALTHOUGH SOME DAYBREAK HAZE.

&&

.MARINE...
CDFNT MOVG ACRS LERI WL MOV INTO SRN OH AND RMN STNRY THERE NEXT FEW
DAYS. RDG OF HI PRES OVR UPR LAKES WL MOV OVER LERI BY FRI AND RMN
THERE THRU SUN THEN MOV INTO THE SE WHILE LEAVING A RIDGE XTDG BACK
N INTO LERI THRU TUE. W WNDS MNLY FM 15 TO 20 KT WL QUICKLY BCM NW
EARLY TNGT THEN DMNSH SOME ON FRI AS THE HI BLDS INTO THE LAKE. WNDS
SHUD RMN LGT INTO MON WHEN A SOMEWHAT INCREASED SWLY FLOW WL DVLP
AND CONT THRU TUE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR LEZ142>149.

&&

SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...REL
MARINE...ADAMS
Hazardous weather outlook, Jun 21, 5:58 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
558 AM EDT THU JUN 21 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-221100-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
558 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE THREAT FOR RIP CURRENTS ALONG THE SHORE OF
LAKE ERIE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

In the hours before

Special weather statement, Jun 21, 1:21 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
121 PM EDT THU JUN 21 2007

PAZ003-211745-
CRAWFORD PA-
121 PM EDT THU JUN 21 2007

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL NEAR MEADVILLE MOVING SOUTHEAST AT 30 MPH.  GUSTY WINDS
LESS THAN 50 MPH AND SMALL HAIL LESS THAN THREE QUARTERS OF AN INCH
IN DIAMETER IS POSSIBLE WITH THIS STORM AS IT MOVES SOUTHEAST.

LOCATIONS IMPACTED BY THIS STORM INCLUDE COCHRANTON... AND GUYS
MILLS.

IF YOU ARE OUTSIDE...TAKE SHELTER UNTIL THIS STORM PASSES.

ASTIFAN
Special weather statement, Jun 21, 2:06 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT THU JUN 21 2007

OHZ033-211830-
MAHONING OH-
206 PM EDT THU JUN 21 2007

AT 206 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL 5 MILES
SOUTHEAST OF BOARDMAN MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW MIDDLETOWN AND
INTERSTATE 76 BETWEEN INTERSTATE 80 AND THE PENNSYLVANIA BORDER.

IF YOU ARE OUTSIDE... TAKE SHELTER UNTIL THIS STORM PASSES.
Local storm report, Jun 21, 3:40 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     3 W TOLEDO              41.66N 83.64W
06/21/2007                   LUCAS              OH   TRAINED SPOTTER

            NUMEROUS LARGE BRANCHES DOWN WEST OF TOLEDO

0150 PM     HAIL             NORTH CANTON            40.87N 81.40W
06/21/2007  E1.00 INCH       STARK              OH   TRAINED SPOTTER

0242 PM     HAIL             9 W MEDINA              41.14N 82.04W
06/21/2007  E1.00 INCH       MEDINA             OH   TRAINED SPOTTER

            NEAR LITCHFIELD

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:04 PM EDTMarine Weather StatementCLE86 min
Jun 21, 1:25 PM EDTSpecial Marine WarningCLE95 min
Jun 21, 1:33 PM EDTSevere Thunderstorm WarningCLELucas42 min
Jun 21, 2:02 PM EDTSevere Thunderstorm WarningCLEErie43 min
Jun 21, 2:29 PM EDTSevere Thunderstorm WarningCLESandusky26 min
Jun 21, 2:36 PM EDTSevere Thunderstorm WarningCLEMedina54 min
Jun 21, 3:05 PM EDTSevere Thunderstorm WarningCLESummit55 min
Jun 21, 3:19 PM EDTSevere Thunderstorm WarningCLEStark56 min
Jun 21, 3:49 PM EDTSevere Thunderstorm WarningCLEPortage38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.